Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 184, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 7, 2011, 1:33 PM EDT for Miami County, Wabash County, Indiana. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 1:33 PM EDT (17:33 UTC)
- Expired
- Aug 7, 2011, 2:11 PM EDT
- In force
- 38 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 58 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 1:33 PM EDT | HAIL 0.25 | Denver, IN | PEA SIZE HAIL CURRENTLY FALLING WITH SMALL BRANCHES DOWN |
| Aug 7, 1:34 PM EDT | TSTM WND DMG | 1 Sw Stockdale, IN | TREES DOWN...TIME ESTIMATED FROM RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 1:11 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
497 WUUS53 KIWX 071733 SVRIWX INC103-169-071830- /O.NEW.KIWX.SV.W.0184.110807T1733Z-110807T1830Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 133 PM EDT SUN AUG 7 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MIAMI COUNTY IN NORTH CENTRAL INDIANA... CENTRAL WABASH COUNTY IN NORTH CENTRAL INDIANA... * UNTIL 230 PM EDT * AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 9 MILES NORTHEAST OF MEXICO...OR 11 MILES NORTHWEST OF WABASH...AND MOVING EAST AT 25 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... WABASH... OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ROANN... RICHVALLEY...LAKETON...IJAMSVILLE...URBANA...SPEICHERVILLE... SERVIA...LAGRO AND LINCOLNVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO AND DAMAGING WINDS IN EXCESS OF 60 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4082 8614 4100 8606 4099 8564 4072 8565 TIME...MOT...LOC 1733Z 282DEG 22KT 4090 8597 WIND...HAIL 60MPH <.50IN $$ JC
2 follow-up statements
996
WWUS53 KIWX 071743
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
143 PM EDT SUN AUG 7 2011
INC103-071753-
/O.CAN.KIWX.SV.W.0184.000000T0000Z-110807T1830Z/
MIAMI IN-
143 PM EDT SUN AUG 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MIAMI COUNTY IS
CANCELLED...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4078 8594 4099 8595 4099 8594 4099 8564
4072 8565
TIME...MOT...LOC 1743Z 287DEG 25KT 4085 8585
$$
INC169-071830-
/O.CON.KIWX.SV.W.0184.000000T0000Z-110807T1830Z/
WABASH IN-
143 PM EDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CENTRAL WABASH COUNTY...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM
WAS LOCATED 5 MILES NORTHWEST OF WABASH...AND MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WABASH...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SPEICHERVILLE...LAGRO...SERVIA AND LINCOLNVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR PING PONG BALL SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING
AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4078 8594 4099 8595 4099 8594 4099 8564
4072 8565
TIME...MOT...LOC 1743Z 287DEG 25KT 4085 8585
WIND...HAIL 60MPH 1.50IN
$$
JC058
WWUS53 KIWX 071811
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
211 PM EDT SUN AUG 7 2011
INC169-071821-
/O.CAN.KIWX.SV.W.0184.000000T0000Z-110807T1830Z/
WABASH IN-
211 PM EDT SUN AUG 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WABASH COUNTY IS
CANCELLED...
AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4078 8594 4099 8595 4099 8594 4099 8564
4072 8565
TIME...MOT...LOC 1811Z 287DEG 25KT 4079 8560
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:45 AM EDT, 8 hours 48 minutes earlier.
Area forecast discussion, Aug 7, 4:45 AM EDT, 8 hours 48 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 AM EDT SUN AUG 7 2011
.SHORT TERM...TODAY THROUGH MONDAY NIGHT
DIFFICULT LOW CONFIDENCE FCST WRT TO CONVECTIVE TRENDS/CHANCES
TODAY...WHICH WILL MAINLY HINGE ON EVOLUTION OF MCS NOW NEAR THE
IL/IA BORDER. THIS MCS IS POSITIONED BETWEEN AN APPROACHING SFC
TROUGH ACROSS THE UPPER MIDWEST AND A WEAKER SFC
TROUGH/INSTABILITY GRADIENT FROM CENTRAL OH SW INTO CENTRAL
INDIANA AND SRN IL. FORWARD PROPAGATING CORFIDI VECTORS AND 7-3H
MEAN FLOW FAVOR ALMOST DUE EWD MOVEMENT WITH WEAKENING LINE OF
SHOWERS/THUNDER MAKING INTO AT LEAST WESTERN PORTIONS OF THE FA
THIS MORNING. WITH THIS OPTED TO ADD CHC POPS TO THE FCST THIS
MORNING...HIGHEST SW...AS HELD OFF ON HIGHER POPS GIVEN LESSER
INSTABILITY THIS FAR EAST/NORTH. ALSO WEAKENING EXPECTED DUE TO THE
LACK OF ANY LOW LEVEL MOIST INFLOW INTO MCS WITH THE VEERED LLJ
LOCKED UP SOUTH NEAR OH RIVER CONVECTION. OTHERWISE EARLY THIS
MORNING...EXPECT AREAS OF DENSE FOG ACROSS MUCH OF THE CWA THROUGH
AT LEAST 9 AM THANKS TO MAINLY CLEAR SKIES...CALM WINDS...AND MOIST
BOUNDARY LAYER OVERNIGHT.
AFTERNOON CONVECTIVE POTENTIAL WILL RELY ON MCS OUTFLOW AND
UNCERTAIN THERMODYNAMIC RECOVERY FROM CLOUD DEBRIS. WITH THIS
EVOLUTION UNCLEAR DECIDED TO HOLD ONTO LOWER CHC POPS FOR THIS
PACKAGE AS EITHER THE MCS OUTFLOW EARLY IN THE AFTN OR APPROACHING
SFC TROUGH LATER IN THE AFTN COULD FIRE SCT SHOWERS/STORMS. IF WE
ARE ABLE TO ATTAIN AT LEAST MODERATE INSTABILITY SVR STORMS WOULD BE
POSSIBLE GIVEN EXPECTED 30-40 KTS OF DEEP LAYER SHEAR IN INCREASING
WNW FLOW ALOFT. A SHORTWAVE TROUGH ACROSS THE UPPER MIDWEST WILL
PROPAGATE SEWD INTO THE NRN GREAT LAKES TODAY...DRAGGING A SFC FRONT
THROUGH THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. CHC FOR
CONVECTION THIS EVENING LOOKS LOW ATTM GIVEN WEAK CONVERGENCE
ALONG FRONT...MAIN ENERGY ASSOCIATED WITH THE MID LEVEL VORT MAX
BYPASSING TO THE NORTH...AND DEEPER MOISTURE/INSTABILITY SOUTH.
STILL...GIVEN THE FRONTAL PASSAGE FEEL INHERITED SLIGHT CHC POPS
STILL WARRANTED 00-06Z.
A LOW LVL RIDGE STILL LOOKS TO BUILD INTO THE GREAT LAKES BEHIND
THE AFOREMENTIONED SHORTWAVE ON MONDAY...WITH COOLER TEMPS AND
SLIGHTLY LOWER LEVELS OF HUMIDITY ANTICIPATED. THIS SHOULD KEEP
MCS DEVELOPMENT WITH ANY WNW FLOW EMBEDDED SHORTWAVES SOUTHWEST
OF THE FA MONDAY INTO MONDAY NIGHT.
&&
.LONG TERM...
TUESDAY THROUGH SATURDAY. FEW CHNGS TO GOING XTND. CONTD SLIGHT CHC
TSRA TUE INADOV DAMPENING WAVE CRNTLY ACRS ALB. NAM/GFS TREND FOR
STRONGER/SLIGHTLY FASTER MAINTENANCE OF WAVE THRU F48...THOUGH STILL
CONTS TO UNDERGO STRETCHING/WEAKENING THEREAFTER. GIVEN CONTD VEERED
LLVL FLOW/WEAK REESTABLISHMENT OF RICH LLVL MSTR CONT TO FEEL
NOTHING MORE THAN SLGHT CHC IN ORDER...TIED TO DIURNAL HEATING CYCLE
AS SBCAPES PUSH TO NEAR 2000 J/KG TUE AFTN/ERLY EVE. THEREAFTER DRY
AIRMASS/XTRMLY LOW PWAT FOR PD OF BLO NORMAL TEMPS/LESS HUMIDITY
MIDWEEK WITH TROF AXIS FM HUDSON BAY VORTEX INTO LWR GRTLKS. LLVL
THERMAL TROF ACRS CWA WED FOR SLIGHT DOWNWARD TEMP TWEAK...ESPCLY
THU AM AS CORE SFC HIGH BLDS ACRS SRN GRTLKS AND MAXIMIZING RADNL
COOLING. TROF LIFTS/WEAKENS INTO CANADIAN MARITIMES ON DY5 WITH RTRN
TO ZONAL FLOW/GRDLY MODERATING TEMPS FOR WEEKEND. CONCERN WRT DRY
SAT FCST AS MIDWEEK PARTIAL ENERGY FM EAST SIBERIAN SEA VORTEX INTO
LEAD WAVE TRACKING INTO NW TERR. SUBTROPICAL RIDGE BLDS PER
GEM/ECMWF/GFS AGREEMENT FM GREAT BASIN INTO CAN ROCKIES WITH WAVE
PASSAGE. ARTICULATED DOWNSTREAM TROF/FLOW REGIME WITH AT LEAST
MODEST RETURN MSTR INTO WRN GRTLKS AS SFC HIGH PUSHES INTO DELMARVA
DY6-7 POINTS TO PONTL FOR WEAKLY FORCED CONVECTION ENTERING CWA. IN
ADDITION SLIGHT UPTICK IN GFS ENSEMBLE 12 HR POPS WITH GNRLY LOW
STANDARD DEVIATION/SPREADS SUGGESTS ACKNOWLEDGING POTNL...IN LINE
WITH ALL SURROUNDING OFFICES.&&
.AVIATION... / 06Z TAFS /
SCT SHOWERS/STORMS ALONG TRAILING WEAK SFC TROUGH HAVE CLEARED FWA
AND SBN TO THE SOUTH...LEAVING MOSTLY CLEAR SKIES AND LIGHT WINDS
IN ITS WAKE. THIS OPTIMAL RADIATIONAL COOLING SETUP COMBINED WITH
A LINGERING MOIST BOUNDARY LAYER SHOULD RESULT IN VIS BR
RESTRICTIONS THIS MORNING. CONTINUED WITH A MVFR GROUP
7-14Z...AND ADDED A TEMPO IFR VIS GROUP 10-13Z AT EACH SITE. OPTED
FOR A DRY/VFR FCST AFTER 14Z AS EXPECT IOWA MCS TO BEGIN TO TURN
MORE SOUTHEASTERLY NEAR LOW LVL THETA-E GRADIENT. ALTHOUGH...MCS
OUTFLOW COULD TRIGGER SCT CONVECTION LATE MORNING OR AFTERNOON
GIVEN SUFFICIENT SFC HEATING/DESTABILIZATION. PROBABILITY TOO LOW
TO INCLUDE -SHRA/CB MENTION ATTM.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...DENSE FOG ADVISORY UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING FOR
INZ003>009-012>018-020-022>027-032>034.
MI...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR MIZ077>081.
OH...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR OHZ001-002-
004-005-015-016-024-025.
LM...NONE.
&&
SHORT TERM...STEINWEDEL
LONG TERM...MURPHY
AVIATION...STEINWEDELHazardous weather outlook, Aug 7, 5:11 AM EDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 511 AM EDT SUN AUG 7 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-080915- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 511 AM EDT SUN AUG 7 2011 /411 AM CDT SUN AUG 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY INTO THIS EVENING. A FEW THUNDERSTORMS MAY BE SEVERE WITH ISOLATED DAMAGING WIND GUSTS AND LARGE HAIL THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON INTO EARLY TUESDAY NIGHT AND AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-080915- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 511 AM EDT SUN AUG 7 2011 /411 AM CDT SUN AUG 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY INTO THIS EVENING. A FEW THUNDERSTORMS MAY BE SEVERE WITH ISOLATED DAMAGING WIND GUSTS AND LARGE HAIL THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS AN ELEVATED RISK OF RIP CURRENTS SUNDAY NIGHT INTO MONDAY AND AGAIN TUESDAY AFTERNOON INTO WEDNESDAY. INCREASING WINDS AND WAVES ON LAKE MICHIGAN MAY CREATE HAZARDOUS BOATING CONDITIONS TUESDAY AFTERNOON INTO WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON INTO EARLY TUESDAY NIGHT AND AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 7, 10:53 AM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1053 AM EDT SUN AUG 7 2011
MIZ077-071530-
BERRIEN MI-
1053 AM EDT SUN AUG 7 2011
...STRONG THUNDERSTORM NORTHEASTERN BERRIEN COUNTY IN SOUTHWEST
MICHIGAN...
AT 1049 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF ST. JOSEPH...MOVING EAST AT
35 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
ST. JOSEPH...
BENTON HEIGHTS...BENTON HARBOR AND FAIR PLAIN...
LAKE MICHIGAN BEACH...
COLOMA...
WATERVLIET AND PAW PAW LAKE...
SHOREHAM...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4199 8623 4205 8653 4211 8650 4225 8637
4225 8623
TIME...MOT...LOC 1452Z 277DEG 29KT 4220 8657
JCLocal storm report, Aug 7, 11:10 AM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1110 AM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM TSTM WND GST 2 WNW BENTON HEIGHTS 42.14N 86.44W
08/07/2011 M51 MPH BERRIEN MI ASOS
&&
EVENT NUMBER IWX1101245
JCSpecial weather statement, Aug 7, 11:13 AM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1113 AM EDT SUN AUG 7 2011
MIZ077-078-071615-
BERRIEN MI-CASS MI-
1113 AM EDT SUN AUG 7 2011
...STRONG THUNDERSTORM AFFECTING BERRIEN AND CASS COUNTIES...
AT 1110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAIR PLAIN...MOVING EAST AT 35 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DOWAGIAC...
COLOMA AND PAW PAW LAKE...
WATERVLIET...
MARCELLUS...
SPINKS CORNERS AND EAU CLAIRE...
INDIAN LAKE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4225 8623 4207 8622 4207 8577 4191 8577
4199 8657 4224 8638 4225 8628
TIME...MOT...LOC 1512Z 275DEG 25KT 4207 8638
JCLocal storm report, Aug 7, 12:12 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1212 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM HAIL 1 N RADIOVILLE 41.17N 86.89W
08/07/2011 M1.75 INCH STARKE IN PUBLIC
GOLF BALL SIZE HAIL REPORTED NEAR THE STARKE AND
PULASKI COUNTY LINE WITH TREE BRANCHES DOWN
&&
EVENT NUMBER IWX1101246
SCSpecial weather statement, Aug 7, 12:20 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1220 PM EDT SUN AUG 7 2011
INZ003>006-MIZ077>079-071715-
BERRIEN MI-CASS MI-ELKHART IN-LA PORTE IN-LAGRANGE IN-ST. JOSEPH
MI-ST. JOSEPH IN-
1220 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORMS IN THE AREA...
AT 1219 PM EDT/1119 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF THREE RIVERS TO GRANGER TO 13 MILES WEST OF NORTH
LIBERTY...MOVING EAST AT 30 MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
GEORGETOWN...
SOUTH BEND AND GRANGER...
THREE RIVERS...
MISHAWAKA...
SIMONTON LAKE...
GULIVOIRE PARK...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4203 8530 4177 8531 4152 8601 4153 8685
4178 8628 4204 8576
TIME...MOT...LOC 1620Z 270DEG 25KT 4199 8574 4178 8615
4157 8667
JCLocal storm report, Aug 7, 12:25 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1225 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM TSTM WND GST 2 SW BEARDSTOWN 41.12N 86.62W
08/07/2011 M45 MPH PULASKI IN TRAINED SPOTTER
MEASURED 45MPH WITH PEA SIZE HAIL CURRENTLY FALLING
&&
EVENT NUMBER IWX1101247
SCThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:44 PM EDT | Special Weather Statement | IWX | Allen | 31 min |
| Aug 6, 9:18 PM EDT | Special Weather Statement | IWX | Wabash | 27 min |
| Aug 7, 4:12 AM EDT | Dense Fog Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 5 hr |
| Aug 7, 11:42 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Starke | 63 min |
| Aug 7, 12:20 PM EDT | Special Weather Statement | IWX | Elkhart, LaPorte, Saint Joseph | 55 min |
| Aug 7, 12:27 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Pulaski | 50 min |
| Aug 7, 12:51 PM EDT | Severe Thunderstorm Warning | IWX | White | 54 min |
| Aug 7, 1:10 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart | 30 min |
| Aug 7, 1:59 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wells | 61 min |
| Aug 7, 2:03 PM EDT | Severe Thunderstorm Warning | IWX | Grant | 44 min |
| Aug 7, 2:32 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Jay, Wells | 58 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.